Hail, El Paso
- When
- May 26, 1:57 PM MST to 2:10 PM MST
- Where
- El Paso County, Security
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.717, -104.700
3 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at May 26, 12:20 PM MST, 1 hour 37 minutes earlier.
SOUTH CENTRAL AND SOUTHEAST COLORADO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO 120 PM MDT MON MAY 26 2003 SHORT TERM DISCUSSION...(TONIGHT AND TUESDAY). CURRENTLY...AFTERNOON CONVECTION FIRING ONCE AGAIN...WITH FOCUS OF INITIAL ACTIVITY SLIGHTLY FARTHER NORTH THAN PREVIOUS DAYS. DAILY SEARCH FOR BOUNDARIES REVEALS DISTINCT CONVERGENCE ZONE OVER NRN EL PASO COUNTY...WITH LATEST VISIBLE SATELLITE IMAGE SHOWING A FEW TCU FORMING FROM MONUMENT EAST TO NEAR RAMAH. CAPES ACROSS EL PASO COUNTY RUNNING SLIGHTLY HIGHER THAN YESTERDAY WITH QUICKER CLEARING THIS MORNING...THUS EXPECT INITIAL ACTIVITY OVER TELLER AND EL PASO COUNTIES TO CONTINUE TO INCREASE...WITH STORMS MOVING/PROPAGATING SOUTH INTO FREMONT AND PUEBLO COUNTIES BY LATE AFTERNOON. BEST GUESS FOR ANY PULSE SEVERE TODAY WOULD BE SRN EL PASO/WRN PUEBLO/ERN FREMONT COUNTIES...WHERE UNSTABLE AIR IS POOLING WITH CAPES OF 1000-2000 J/KG. FARTHER WEST...TSRA ACTIVITY SEEMS TO BE LESS THAN THE PAST FEW DAYS...AS UPPER RIDGE SLOWLY OOZES EAST AND BEGINS TO SUPPRESS CONVECTION AT LEAST SLIGHTLY. TONIGHT...SCATTERED EVENING CONVECTION SHOULD AGAIN DIE OUT AFTER SUNSET...AGREE WITH PREV FCSTR THAT MODELS HAVE BEEN HOLDING ON TO CONVECTION TOO LATE INTO THE NIGHT. BEST CHANCES I-25 CORRIDOR... LOWER CHANCES FARTHER EAST ON THE PLAINS AS STORM MOTION WILL BE NEARLY DUE SOUTH. MIGHT SEE A REPEAT OF MORNING STRATUS AND FOG WITH WEAK UPSLOPE GRADIENT AND MOIST GROUND. TUESDAY...UPPER RIDGE SLOWLY BUILDS EASTWARD..WITH MID AND UPPER ATMOSPHERE WARMING AND DRYING SLIGHTLY. STILL PLENTY OF LOW LEVEL MOISTURE AROUND...THUS ISOLATED TSRA OVER THE MTNS STILL IN THE FCST. STEERING CURRENTS SUGGEST STORM MOTIONS WILL BE DUE SOUTH OR EVEN SLIGHTLY SOUTHWEST...THUS IT WILL BE EVEN TOUGHER TO GET STORMS EAST OF I-25. LATEST GUIDANCE TEMPS HAVE COME IN SLIGHTLY COOLER ON THE 12Z RUN...WHICH SEEMS REASONABLE GIVEN MOIST GROUND AND RELATIVELY HIGH DEW-POINTS. WILL TRIM A FEW DEGREES OFF OF HIGHS MOST AREAS IN THE GRIDS...CURRENT SLIGHT CHANCE/LOW CHANCE POPS SHOULD BE FINE. --PETERSEN LONG TERM DISCUSSION...(TUESDAY NIGHT THROUGH MONDAY). TUESDAY NIGHT: N-NW FLOW ALOFT FOR THE STATE CONTINUES AS UPPER RIDGE STARTS TO MOVE OUT OFF S CA. ANOTHER MILD NIGHT IN STORE FOR THE REGION AS SHOWERS AND THUNDERSTORMS TAPER OFF SOON AFTER SUNSET. CHANCE POPS FOR THE MTS...AND SLIGHT CHANCE POPS ELSEWHERE...LOOK GOOD. WEDNESDAY: AS THE UPPER RIDGE OVER THE SW US STRENGTHENS INTO THE 4 CORNERS...A SFC FRONT IS EXPECTED TO DROP DOWN ACROSS THE E PLAINS DURING THE LATE MORNING TIME FRAME...BRINGING A TEMPORARY INCREASE IN CLOUDINESS AND BRISK N-NE...THEN E...WINDS. SURPRISINGLY...MODELS INDICATE THIS FRONT DOES NOT DO MUCH TO SLOW AFTN WARMING...AND MAX TEMPS ARE EXPECTED TO CREEP INTO THE MID 80S UNDER PARTLY CLOUDY SKIES. 10 AND 20 POPS ACROSS THE CWA LOOK REASONABLE. THURSDAY: LOOKS TO BE THE HOTTEST DAY OF THE UPCOMING WEEK WITH THE UPPER RIDGE FIRMLY IN PLACE AND ONLY A TOUCH OF MID AND HIGH LEVEL MOISTURE TO WORK WITH. GRIDS HAVE 10 POPS FOR THE MTS AND ADJACENT PLAINS...AND TAKING INTO CONSIDERATION TIME OF YEAR WE ARE ENTERING...CANNOT RULE OUT THE STRAY SHOWER OR THUNDERSTORM DEVELOPING DUE TO THE TOPOGRAPHY. FOR THE EXTENDED (FRIDAY THROUGH MONDAY): FRIDAY LOOKS TO BE ANOTHER WARM DAY SIMILAR TO THURSDAY...HOWEVER UPPER RIDGE OVER THE REGION WILL GET FLATTENED AS DISTURBANCES CONTINUE ROLLING ACROSS THE NORTHERN ROCKIES. WESTERLY FLOW ACROSS THE STATE WILL KEEP SKIES MOSTLY SUNNY TO PARTLY CLOUDY...WITH JUST SOME DIURNAL CONVECTION POSSIBLE ONCE AGAIN. LATE FRIDAY NIGHT INTO SATURDAY A SFC FRONT DROPS DOWN THE E PLAINS AS AN UPPER LEVEL SHORTWAVE MOVES ACROSS THE US CENTRAL PLAINS. THIS WILL PRODUCE A MORE MOIST EASTERLY FLOW ACROSS THE E PLAINS WITH INCREASED CLOUD COVER SAT NIGHT THROUGH SUN...WITH THE COOLEST TEMPS (UPPER 70S COMPARED TO AROUND 90) ON SUNDAY. ON MONDAY THE UPPER RIDGE STRENGTHENS AND TRIES TO MOVE BACK INTO THE 4 CORNERS. EXTENDED MODELS HINT AT LINGERING MOISTURE... BUT KEPT IT DRY AND WARMER FOR NOW. OVERALL...VERY LITTLE CHANGE NEEDED TO ONGOING GRIDS. WEATHER PATTERN OF WARMING TREND WITH DIURNAL CONVECTION...MAINLY ACROSS THE HIGHER TERRAIN AND IMMEDIATELY ADJACENT PLAINS...WILL PERSIST INTO THE WEEKEND. MOORE // .PUB...NONE.
COZ058>089-093>099-271259- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 700 AM MDT MON MAY 26 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS THE MOUNTAINS AFTER 1100 AM...THEN MAY MOVE OFF INTO THE ADJACENT PLAINS AND VALLEYS BETWEEN 100 PM AND 300 PM. THE AREA MOST LIKELY TO SEE ONE OR TWO SEVERE THUNDERSTORMS WILL BE ALONG THE INTERSTATE 25 CORRIDOR. ABUNDANT LEVEL MOISTURE...COMBINED WITH AFTERNOON HEATING WILL ALLOW THE ATMOSPHERE TO BECOME UNSTABLE. THE MAIN THREAT OF SEVERE WEATHER WILL BE HAIL 3/4 INCH IN DIAMETER AND GREATER. HOWEVER...THERE COULD ALSO BE THE THREAT OF LOCAL WIND GUSTS OF 40 TO 50 MPH... BRIEF HEAVY RAIN...AND CLOUD TO GROUND LIGHTNING NEAR THUNDERSTORMS. OVER THE SOUTHWEST AND CENTRAL MOUNTAINS INCLUDING THE SAN LUIS AND UPPER ARKANSAS RIVER VALLEYS...LOW LEVEL MOISTURE WILL BE SOMEWHAT LIMITED...THUS THE MAIN THREAT FROM THUNDERSTORMS ACROSS THIS AREA WILL BE LOCAL WIND GUSTS TO 40 MPH...AND DANGEROUS LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE ON TUESDAY... WITH THE GREATEST COVERAGE EXPECTED ALONG THE EAST SLOPES OF THE SOUTHEAST MOUNTAINS. A FEW STORMS COULD BECOME STRONG ALONG THE INTERSTATE 25 CORRIDOR...PRODUCING HAIL UP TO 1/2 INCH IN DIAMETER... WIND GUSTS TO 45 MPH...AND DANGEROUS CLOUD TO GROUND LIGHTNING. ACROSS THE WESTERN MOUNTAINS AND HIGH VALLEYS...THUNDERSTORMS WILL BE MORE ISOLATED...WITH WIND GUSTS TO 40 MPH AND DANGEROUS LIGHTNING THE PRIMARY THREATS. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED EACH AFTERNOON AND EVENING FOR WEDNESDAY THROUGH SUNDAY...WITH THE BEST PROBABILITY OF THUNDERSTORMS EXPECTED ACROSS THE SOUTHEAST PLAINS OVER THE WEEKEND. THE MAIN THREATS FROM THUNDERSTORMS THROUGH THE PERIOD WILL BE WIND GUSTS TO 40 MPH AND DANGEROUS LIGHTNING. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE LIKELY AFTER 100 PM ACROSS THE SOUTHEAST PLAINS OF COLORADO...MAINLY ALONG THE INTERSTATE 25 CORRIDOR. METZE/KT
The national radar mosaic for the moment the first event began.
3 hail, 1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2003Every state in 2003This day in weather historyWarnings in Colorado, May 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5355054, 5355055, 5355056, 5355057.